Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 621, NWS Norman, OK

October 21, 1994Comanche County, Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 21, 1994, 12:39 AM CDT for Comanche County, Tillman County, Oklahoma. It was in force for 51 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 21, 1994, 12:39 AM CDT (05:39 UTC)
Expired
Oct 21, 1994, 1:30 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Comanche County, OK, Tillman County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 210541 RRA
SVROKC
OKC031-141-210630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1239 AM CDT FRI OCT 21 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     SOUTHERN COMANCHE AND SOUTHERN TILLMAN

INCLUDING THE FOLLOWING LOCATIONS
     CHATTANOOGA...DAVIDSON...FAXON...FREDERICK...GERONIMO AND
     HOLLISTER

AT 1237 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM OVER FAXON. QUARTER
SIZED HAIL WAS REPORTED ONE MILE SOUTH OF FAXON JUST AFTER 1230 AM. THIS
STORM WAS MOVING EAST AT 30 MPH AND WILL AFFECT AREAS FROM FAXON EAST
THROUGH GERONIMO.

OTHER SEVERE THUNDERSTORMS LIKELY PRODUCING HAIL UP TO THE SIZE NICKLES
WERE NEAR DAVIDSON IN SOUTHERN TILLMAN COUNTY. THESE STORMS WERE ALSO
MOVING EAST AT 30 MPH.  

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3451  9826 3421  9905 3435  9917 3456  9850

DA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 3:30 PM CDT, 9 hours 9 minutes earlier.

Area forecast discussion, Oct 20, 3:30 PM CDT, 9 hours 9 minutes before
FPUS3 KOKC 202002
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
330 PM CDT THU OCT 20 1994

AVN-NGM-ETA ARE IN AMAZINGLY CLOSE AGREEMENT...BRINGING STRONG SHORTWAVE
NOW OVER NORTHWESTERN NM INTO OK TONIGHT/EARLY FRIDAY MORNING.  DO NOT
SEE ANY SOURCE OF DRYING BEFORE THEN...SO CHC POPS LOOK IN ORDER AS PER
MOS.  PCGRIDDS SHOWS SOME SUBSIDENCE BEHIND THE PRIMARY WAVE...BUT WL
NOT CLEAR OUT CLOUDS TOO QUICKLY FRIDAY SINCE MODELS SUGGEST OTHER WEAK
WAVES TO FOLLOW.  TEMPERATURE-WISE...MINIMAL DRYING AND THICKNESS
PATTERNS DO NOT INCICATE SIGNIFICANT COOLING THROUGH 48 HOURS SO WILL
NOT VARY TEMPS MUCH.  IN THE EXTENDED HOWEVER...MRF THICKNESSES FALL
SOMEWHAT...SO WILL LEAVE GRADUAL COOLING TREND AS IN PREVIOUS FORECAST.

FIRST GUESS NUMBERS...

FCSTID=10
HBR   56  81  49  80 / 40  20  0   0
OKC   58  78  53  77 / 50  40  0   0
SPS   58  84  50  84 / 40  30  0   0
GAG   45  78  35  78 / 30  10  0   0
PNC   55  79  50  78 / 40  30  0   0
DUA   63  83  60  80 / 30  50  20  0

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Oct 20, 10:37 PM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994

TIME/DATE        COUNTY          EVENT

 915 PM           ROGER MILLS     QUARTER SIZE HAIL 5 MILES NE OF
                                  SWEETWATER
1018 PM           JACKSON         ONE INCH HAIL REPORTED IN ELDORADO

BR
Local storm report, Oct 20, 10:40 PM CDT, 1 hour 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 PM CDT THU OCT 20 1994

TIME/DATE        COUNTY          EVENT

 915 PM           ROGER MILLS     QUARTER SIZE HAIL 5 MILES NE OF
                                  SWEETWATER
1018 PM           JACKSON         ONE INCH HAIL REPORTED IN ELDORADO

BR
Local storm report, Oct 21, 12:25 AM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1225 AM CDT FRI OCT 21 1994

TIME/DATE        COUNTY          EVENT

1258 AM/21ST     COTTON          NICKEL SIZED HAIL 3 WEST OF WALTERS.

145 AM/21ST      WICHITA         DIME SIZED HAIL IN BURKBURNETT.

130 AM/21ST      LOVE            NICKEL SIZED HAIL 4 S LEON.

245 AM/21ST      KNOX            1.25 INCH HAIL 21/2 SW OF TRUSCOTT.

330 AM/21ST      BRYAN           GOLFBALL SIZED HAIL S SIDE OF COLBERT.

CBW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:52 PM CDTSevere Thunderstorm WarningOUNBeckham68 min
Oct 20, 9:02 PM CDTSevere Thunderstorm WarningOUNHarmon58 min
Oct 20, 9:07 PM CDTSevere Thunderstorm WarningOUNRoger Mills68 min
Oct 20, 9:39 PM CDTTornado WarningOUNJackson51 min
Oct 20, 9:45 PM CDTSevere Thunderstorm WarningOUNGreer60 min
Oct 20, 9:50 PM CDTSevere Thunderstorm WarningOUNDewey40 min
Oct 20, 10:25 PM CDTTornado WarningOUNJackson50 min
Oct 20, 11:07 PM CDTTornado WarningOUNJackson53 min
Oct 20, 11:07 PM CDTTornado WarningOUNTillman53 min
Oct 20, 11:56 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman49 min
Oct 21, 12:11 AM CDTSevere Thunderstorm WarningOUNJefferson49 min
Oct 21, 12:18 AM CDTSevere Thunderstorm WarningOUNCotton42 min
Oct 21, 1:01 AM CDTSevere Thunderstorm WarningOUNCotton59 min
Oct 21, 1:13 AM CDTSevere Thunderstorm WarningOUNLove62 min
Oct 21, 3:06 AM CDTSevere Thunderstorm WarningOUNBryan54 min
Oct 21, 6:30 PM CDTSevere Thunderstorm WarningOUNBryan30 min
Oct 21, 6:55 PM CDTSevere Thunderstorm WarningOUNBryan35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.